MAUDE Adverse Event Report: CORDIS CORPORATION UNKAVANTI+C; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION UNKAVANTI+C; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504611X
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, ten 11f avanti plus standard with guidewire (w/gw) and one 0.035 8f avanti plus without guidewire (w/o gw) catheter sheath introducer (csi) had an excess oily substance near the hub.The products were stored as per labeling.The devices were opened in sterile field.There was no reported patient injury.The devices were stored in the lab in a controlled environment.There was no damage noted to the packaging of the devices.The integrity of the sterile pouches was not compromised.The damage was noted after it had been received and stored in the lab prior to using and upon initial receipt of the product.The products were used in the patient.The eleven devices were returned for evaluation.
 
Event or Problem Description
As reported, two 11f avanti plus standard with guidewire (w/gw), one 0.035 8f avanti plus without guidewire (w/o gw), and 11 unknown 8f avanti + catheter sheath introducer (csi) had an excess oily substance near the hub.The products were stored as per labeling.The devices were opened in sterile field.There was no reported patient injury.The devices were stored in the lab in a controlled environment.There was no damage noted to the packaging of the devices.The integrity of the sterile pouches was not compromised.The damage was noted after it had been received and stored in the lab prior to using and upon initial receipt of the product.The products were used in the patient.The devices were returned for evaluation.
 
Additional Manufacturer Narrative
A non-sterile unit of one catheter sheath introducer (csi) french 8 was received inside of a clear plastic bag with one vessel dilator inserted inside the cannula, along with another 13 products.The device was placed on a tray to proceed with the product evaluation.The returned unit does not show any foreign material on the hub area of the csi, only the medical fluid is present which is inherent to the manufacturing process was noticed on the hub of the csi.No damages or anomalies were observed on the returned product.The medical fluid is biocompatible, and the devices are safe to use.As per product description, the medical fluid is intended to lubricate the interaction between the vessel dilator and the gasket component.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Two 11f avanti plus standard with guidewire (w/gw), one 0.035cm 8f avanti plus without guidewire (w/o gw), and 11 unknown 8f avanti + catheter sheath introducer (csi) had an excess oily substance near the hub.The products were stored as per labeling.The devices were opened in a sterile field.There was no reported patient injury.The devices were stored in the lab in a controlled environment.There was no damage noted to the packaging of the devices.The integrity of the sterile pouches was not compromised.The damage was noted after it had been received and stored in the lab prior to using and upon initial receipt of the product.The products were used in the patient.Case-(b)(4): the product was returned for analysis.A non-sterile unit of one avanti csi 8f was received inside of a clear plastic bag with one vessel dilator inserted inside the cannula, along with another 13 products.Per visual analysis, the device was placed on a tray to proceed with the product evaluation.The returned unit did not show any foreign material on the hub area of the csi.No damages or anomalies were observed on the returned product.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿packaging/pouch/box - foreign material in sterile package¿ were not confirmed during analysis of the returned devices.The returned products did not show any foreign material.The units were sent to perform a ftir analysis with the purpose to confirm that only the medical fluid is present.Results indeed confirmed only the medical fluid presence.This fluid is biocompatible, and the devices are safe to use.As per product description pd0010 the medical fluid is intended to lubricate the interaction between the vessel dilator and the gasket component.According to the instructions for use, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr reviews nor the product analysis suggests that the reported event could be a failure or defect related the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
UNKAVANTI+C
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9280416
Report Number9616099-2019-03325
Device Sequence Number11466121
Product Code DRE
UDI-Device Identifier20705032010259
UDI-Public20705032010259
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number504611X
Device Catalogue NumberUNKAVANTI+C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer11/06/2019
12/30/2019
02/24/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/03/2019
01/29/2020
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.